Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 2, NWS Lake Charles, LA

January 6, 202416 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Jan 6, 2024, 2:22 PM CST for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Jan 8, 2024, 7:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2024, 2:22 PM CST (20:22 UTC)
In effect from
Jan 8, 2024, 7:00 AM CST
Expired
Jan 8, 2024, 3:15 AM CST
In force
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WWUS74 KLCH 062022
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
222 PM CST Sat Jan 6 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
071100-
/O.NEW.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
and Cypremort Point
222 PM CST Sat Jan 6 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM CST MONDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana.

* WHEN...From 7 AM to 11 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ180-201-259>262-515-516-615-616-071100-
/O.NEW.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, 
Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, 
Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, 
Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, 
Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, 
Mauriceville, Nederland, Port Arthur, Sea Rim State Park, 
Sabine Pass, Orange, Bridge City, and Vidor
222 PM CST Sat Jan 6 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CST MONDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, 
  Southern Jasper, Southern Newton, Upper Jefferson, Northern 
  Orange, Lower Jefferson and Southern Orange Counties.

* WHEN...From 7 AM to 7 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
027 
WWUS74 KLCH 070941
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
341 AM CST Sun Jan 7 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
072100-
/O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
and Cypremort Point
341 AM CST Sun Jan 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CST
MONDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana.

* WHEN...From 7 AM to 11 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ180-201-259>262-515-516-615-616-072100-
/O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, 
Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, 
Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, 
Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, 
Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, 
Mauriceville, Nederland, Port Arthur, Sea Rim State Park, 
Sabine Pass, Orange, Bridge City, and Vidor
341 AM CST Sun Jan 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CST MONDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, 
  Southern Jasper, Southern Newton, Upper Jefferson, Northern 
  Orange, Lower Jefferson and Southern Orange Counties.

* WHEN...From 7 AM to 7 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
632 
WWUS74 KLCH 072010
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
210 PM CST Sun Jan 7 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
081100-
/O.NEW.KLCH.WI.Y.0003.240109T1200Z-240110T0000Z/
/O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
and Cypremort Point
210 PM CST Sun Jan 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CST
MONDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

* WHAT...For the first Wind Advisory, southeast winds 15 to 25 
  mph with gusts up to 45 mph expected. For the second Wind 
  Advisory, west winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana.

* WHEN...For the first Wind Advisory, from 7 AM to 11 PM CST 
  Monday. For the second Wind Advisory, from 6 AM to 6 PM CST 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ180-201-259>262-515-516-615-616-081100-
/O.NEW.KLCH.WI.Y.0003.240109T1200Z-240110T0000Z/
/O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, 
Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, 
Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, 
Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, 
Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, 
Mauriceville, Nederland, Port Arthur, Sea Rim State Park, 
Sabine Pass, Orange, Bridge City, and Vidor
210 PM CST Sun Jan 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CST MONDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

* WHAT...For the first Wind Advisory, south winds 15 to 25 mph 
  with gusts up to 45 mph expected. For the second Wind 
  Advisory, west winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, 
  Southern Jasper, Southern Newton, Upper Jefferson, Northern 
  Orange, Lower Jefferson and Southern Orange Counties.

* WHEN...For the first Wind Advisory, from 7 AM to 7 PM CST 
  Monday. For the second Wind Advisory, from 6 AM to 6 PM CST 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
427 
WWUS74 KLCH 080915
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
315 AM CST Mon Jan 8 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
082130-
/O.CAN.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/
/O.EXT.KLCH.WI.Y.0003.240108T1300Z-240110T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
and Cypremort Point
315 AM CST Mon Jan 8 2024

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana.

* WHEN...From 7 AM this morning to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ180-201-259>262-515-516-615-616-082130-
/O.CAN.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/
/O.EXT.KLCH.WI.Y.0003.240108T1300Z-240110T0000Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, 
Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, 
Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, 
Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, 
Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, 
Mauriceville, Nederland, Port Arthur, Sea Rim State Park, 
Sabine Pass, Orange, Bridge City, and Vidor
315 AM CST Mon Jan 8 2024

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST
TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, 
  Southern Jasper, Southern Newton, Upper Jefferson, Northern 
  Orange, Lower Jefferson and Southern Orange Counties.

* WHEN...From 7 AM this morning to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:32 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 6, 11:32 AM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1132 AM CST Sat Jan 6 2024

...New AVIATION...

.UPDATE...
Issued at 1009 AM CST Sat Jan 6 2024

Fog has lifted enough with improving visibilities that the Dense
Fog Advisory that was extended to 10 am has now been allowed to
expire. Remaining stratus deck is pretty shallow when looking at
this morning's sounding. So it is expected to break up enough this
afternoon to allow enough sunshine in that afternoon high
temperatures are still in the ball park.

Will be looking at the possibility of a return of low clouds and
fog for tonight with the afternoon package and also see what the
latest trends are for the Monday/Monday night storm system.

Rua

&&

.SYNOPSIS...
Issued at 326 AM CST Sat Jan 6 2024

Latest UA analysis and WV imagery shows a broad cyclonic pattern
across the CONUS, with multiple embedded shortwave troughs. The
first of these is noted over the eastern US, which brought the
widespread rain and storms to the area on Friday. Another is seen
upstream over the southern Rockies, while a third system is
approaching the Pac NW. Drier air has spread over the region in
the wake of the first system, and clouds have been clearing
portions of SE TX and SW LA early this morning per recent GOES
Nighttime Microphysics imagery.

At the surface, low pressure is situated across S AL and the FL
panhandle, with a cold front extending south into the Gulf.
Surface high pressure in the wake of this front is centered over
TX, ridging into LA and providing a light NW winds. Temperatures
across the region range from the upper 30s to lower 40s. As skies
clear and winds continue to lighten, patchy fog is beginning to
develop, and there is the potential for fog to become dense in
isolated spots.

While a dry and cool weekend is expected, another potent storm
system is expected to affect the region as the work week gets
underway, with heavy rainfall and severe weather possible for
Monday.

24

&&

.SHORT TERM...
(Today through Monday night)
Issued at 326 AM CST Sat Jan 6 2024

Relatively quiet weather is expected through the weekend. Zonal
flow will continue aloft, with another southern stream shortwave
trough progressing east across TX late today into tonight. The
airmass will be too dry to support any precip with this system,
but an increase in high clouds can be expected. This will also
help shift the surface high over TX east tonight, becoming
centered overhead. With winds becoming light to near calm, patchy
fog will again be possible across the region, although cloud cover
could mitigate overall coverage and density. In addition to fog,
some patchy frost will also be possible, mainly across the
northern tier of parishes and counties, where overnight lows are
expected to fall into the lower 30s.

Under decreasing clouds today, temperatures will remain cool, with
highs in the middle 50s to around 60. A chilly night will be on
tap tonight, with lows ranging from the aforementioned lower 30s
to around 40 along and south of I-10. As the surface slides east
on Sunday, a modest warming trend will develop, with highs around
60 areawide under mostly clear to partly cloudy skies. By Sunday
night, moisture will begin to increase across the area as flow
aloft becomes southwesterly in response to a deepening trough over
the southern Rockies. This will also generate surface low pressure
over the southern plains, with easterly winds expected to begin
strengthening overnight Sunday night.

24

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 326 AM CST Sat Jan 6 2024

By Monday morning we will see showers and storms increase across our
area ahead of a strong upper level low. As the low cuts across the
plains, we will see a cold front sweep through. At the beginning of
the long term, the system will be centered over NM and advancing
into TX / OK. At the surface, a deepening low will advance eastward
towards us. This in conjunction with a departing high off to our east
will create a tight pressure gradient, which in turn will allow for
warm and moist air to advect into the region. Sustained winds later
in the day will increase out of the south near 25 to 30 MPH with
higher gusts likely. Temperatures will see a near 10 degree jump
while dewpoints rise from the low 40s on Sunday to the upper 50s ~
lower 60s by Monday. PWATs will surge to around 1.5 (higher than the
90th percentile) opening us up to the probability of seeing heavy
rainfall / higher rainfall rates. As a result the CWA is in a
Marginal to Slight Risk of Excessive rainfall, with the Slight
Risk encompassing most S CenLA and east. QPF totals range from 1
to 3 inches, with higher totals likely. As the surface low
encroaches on the CWA, we will see an increase in surface based
instability and low level wind shear. All modes of severe weather
will be likely with damaging wind gusts and tornadoes being the
primary threats. SPC continues to highlight much of our CWA in a
slight risk area for severe storms.

Post front we will see a few days of cooler and drier weather in the
middle of the work week. Going into early Tuesday, strong westerly
to northwesterly winds will prevail for most of the day before
weakening into Wednesday as a high pressure builds into the region.
Upper level flow for that period of time will be out of the NNW
before shifting more out of the WSW. At the surface, the high
pressure will move east across the gulf, centering itself over the
FL peninsula by late Wednesday, with southerly flow returning. We
will see another uptick, in temperatures and dewpoints, then a
return of showers and isolated thunderstorms by Thursday. Thursday
into Friday, another upper level low will deepen as it descends
south into the southern plains. This will send another cold front
through late in the work week to early weekend. While this system at
present does not seem to be as potent as Mondays, it will bear
watching.

Temperatures Monday will reach into the mid 60s to lower 70s pre
front, with post frontal highs on Tuesday in the 50s before warming
up day by day to the mid 60s to lower 70s once again through late in
the work week. Lows will also take a swing, with Tuesday morning
lows getting into the 30s to 40s, then 20s to 30s thanks to cooler
air advecting in and little to no cloud cover on Wednesday morning.
The consecutive nights will see a warming trend ensue until the
next front near the end of the long term.

Stigger/87

&&

.AVIATION...
(18Z TAFS)
Issued at 1128 AM CST Sat Jan 6 2024

Headache for the TAFs this morning as low clouds and fog below the
old frontal inversion have been slow to clear at a majority of the
terminals. Latest visible satellite pictures show more thinning
and breaks in the overcast, therefore, with some more solar
heating, ceilings should be able to rise and scatter out to MVFR
and even VFR during the afternoon hours.

Again tonight the main issue will be low cloud and fog development
with light winds, mainly clear skies, and residual wet grounds/low
level moisture. It looks like for tonight, the KLCH and KBPT
terminals will have the higher probability of seeing IFR to LIFR
conditions after 07/06z.

Rua

&&

.MARINE...
Issued at 326 AM CST Sat Jan 6 2024

Light to moderate offshore flow will continue through the weekend
as surface high pressure builds east across the region. Winds will
shift east to southeast by Sunday night, and quickly strengthen as
strong low pressure forms over the southern plains. This system
will sweep east across the area on Monday, accompanied by
widespread showers and storms, some of which could be strong.

Winds will shift southerly then southwesterly as the front moves
through. Winds will then shift westerly by Tuesday, strengthening
further as the strong low pressure system moves east of the area.
Small Craft Advisories are expected to be required from Sunday
night through at least Tuesday, with Gale Watches or Warnings not
out of the question. In addition, strong onshore flow could
produce a brief period of coastal flooding on Monday. As winds
shift more north to northwest in the wake of the system, water
will be pushed out of coastal waterways, likely resulting a period
of abnormally low water levels by early Tuesday morning.

Winds will subside by Tuesday night into Wednesday, with onshore
flow returning by midweek.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  56  34  60  37 /   0   0   0   0
LCH  57  39  60  45 /   0   0   0   0
LFT  61  41  61  47 /   0   0   0  10
BPT  62  40  61  49 /   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...24
LONG TERM....87
AVIATION...07

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 5:30 AM CSTDense Fog AdvisoryLCHCalcasieu, Cameron5 hr
Jan 6, 2:26 PM CSTGale WatchLCH25 hr
Jan 6, 2:26 PM CSTSmall Craft AdvisoryLCH40 hr

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.